Hail, Bryan
- When
- November 23, 10:53 AM CST
- Where
- Bryan County, Bennington
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.000, -96.033
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 23, 10:20 AM CST, 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1020 AM CST TUE NOV 23 2004 WILL UPDATE TO REMOVE THE DENSE FOG ADVISORY. THERE WILL CONT TO BE PATCHY FOG BUT DOES NOT LOOK LIKE THE MAIN ISSUE. WILL MAKE SOME MINOR ADJUSTMENTS TO POP GRIDS AS FIRST WAVE LOOKS TO MOVE OUT OF AREA OVER THE NEXT HOUR OR TWO. HOWEVER NEXT WAVE COULD DEVELOP QUICKLY THIS AFTN AS MAIN UPPER LOW CONT TO MOVE NE TOWARD AREA FROM SW TX. LATEST ETA TRIES TO BRING WARM SECTOR INTO SOUTHEAST PARTS OF AREA AND WILL NEED TO CONT TO MONITOR THIS FOR SEVERE POTENTIAL AND POSSIBILITY OF MORE SIGNIFICANT SFC BASED STORMS IN SE OK. ARE LOOKING AT POSSIBLY DOING 18Z SOUNDING TO LOOK AT HOW SHALLOW COLD POOL MAY BE. UPDATES OUT SHORTLY. 30 --------------------------------------------------- 503 AM CST TUE NOV 23 2004 .DISCUSSION... INTENSE SHORTWAVE TROUGH AHEAD OF THE MAIN UPPER LOW IS CURRENTLY MOVING INTO WESTERN PARTS OF THE FORECAST AREA WITH RAIN/EMBEDDED TS. AS THE UPPER LOW MOVES EAST TODAY...THE ASSOCIATED SURFACE LOW WILL REFORM OVER WEST TEXAS BEFORE MOVING THROUGH SOUTHERN PARTS OF THE FORECAST AREA TONIGHT. NEARLY ALL ASPECTS OF SENSIBLE WEATHER WILL INFLUENCE THE REGION BEFORE DEPARTING...WITH LOCALLY DENSE FOG THIS MORNING OVER THE SOUTHEAST 2/3RDS OF THE AREA...AND A CONCERN FOR ADDITIONAL HEAVY RAIN/FLOODING GIVEN EXPECTED QPF OF 1 TO 3 INCHES AND WET ANTECEDENT SOIL CONDITIONS. LATEST MODELS STILL INDICATE A POTENTIAL SNOW EVENT OVER THE NORTHERN ONE THIRD OF OKLAHOMA...BUT STILL MANY DOUBTS REGARDING AMOUNTS. THE REGION IS STILL QUITE WARM...WITH DRASTIC COOLING NECESSARY BEFORE ANY SNOW DEVELOPS AT THE SURFACE. MODELS STILL INDICATE THIS OCCURRING HOWEVER...PERHAPS THIS EVENING OVER NORTHWEST OKLAHOMA...THEN FARTHER EAST AND SOUTH AFTER MIDNIGHT/EARLY WEDNESDAY MORNING. DESPITE THE INTENSITY OF THIS SYSTEM...HAVE CONTINUED WITH CONSERVATIVE ESTIMATES OF 2 TO 4 INCHES OVER THE 4 NORTHWEST OKLAHOMA COUNTIES...WITH 1 TO 2 INCHES OVER NORTH CENTRAL OKLAHOMA...AND LESS THAN ONE INCH NEAR INTERSTATE 40. GIVEN THE POTENTIAL FOR EMBEDDED CONVECTION IN ADDITION TO ALREADY VERY LARGE OMEGA FIELDS...SNOWFALL RATES OF 1 TO 3 INCHES WILL BE POSSIBLE...WHICH WOULD ADD UP QUICKLY. ON THE OTHER HAND...LOWER LEVEL WARM AIR COULD CONTINUE TO ADVECT AROUND NORTHERN SIDES OF THE UPPER LOW...RESULTING IN MAINLY A HEAVY RAIN EVENT...WITH ONLY LITTLE SNOW. WILL SIMPLY NEED TO MONITOR. WITH A SLIGHTLY SLOWER ARRIVAL OF THE UPPER LOW INDICATED BY THE LATEST MODELS...THE EVENT SHOULD CONTINUE THROUGH EARLY WEDNESDAY OVER EASTERN HALF OF THE FORECAST WITH HIGH POPS NOW INTRODUCED AND A MENTION OF 1 TO 2 INCHES OF SNOW NEAR NEAR PONCA CITY AND STILLWATER. AFTER A BRIEF RESPITE FROM THE WET WEATHER LATE WEDNESDAY THROUGH FRIDAY...WE STILL EXPECT ANOTHER LONGWAVE TROUGH TO EVOLVE OVER THE SOUTHWEST UNITED STATES WITH ISENTROPIC UPGLIDE AND MOISTURE ADVECTION BEGINNING OVER THE WEST FRIDAY NIGHT OR EARLY SATURDAY...BEFORE EXPANDING OVER THE ENTIRE AREA SUNDAY AND MONDAY. LOW POPS AND RELATIVELY COOL TEMPS/ABUNDANT CLOUD COVER ARE STILL FORECAST FOR THESE DAYS. .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 58 37 44 30 / 100 100 70 0 HOBART OK 55 34 42 29 / 90 100 50 0 WICHITA FALLS TX 60 39 46 32 / 90 90 40 0 GAGE OK 45 28 38 26 / 100 100 40 0 PONCA CITY OK 53 34 39 26 / 90 100 80 0 DURANT OK 65 47 47 33 / 100 100 60 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...WINTER STORM WATCH TONIGHT NORTHWEST OK...FLOOD WATCH THROUGH TONIGHT ALL BUT EXTREME NORTHEAST AND EASTERN COUNTIES OK...DENSE FOG ADVISORY THIS MORNING THE SOUTHEAST HALF TX...FLOOD WATCH TROUGH TONIGHT TX...DENSE FOG ADVISORY THIS MORNING JAMES
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 AM CST TUE NOV 23 2004
OKZ004>048-050>052-TXZ083>090-241300-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TO THE SOUTH OF A
LINE FROM ELK CITY... TO OKLAHOMA CITY... TO STROUD.
DISCUSSION...
THUNDERSTORMS ARE ONGOING OVER PARTS OF SOUTHERN OKLAHOMA AND
WESTERN NORTH TEXAS EARLY THIS MORNING... AND WILL SPREAD NORTHEAST
DURING THE DAY WHILE INCREASING IN STRENGTH AND COVERAGE. VERY
STRONG FORCING FOR UPWARD MOTION COMBINED WITH STRONG WIND SHEAR AND
SUFFICIENT INSTABILITY IS LIKELY TO STILL SUPPORT THE POTENTIAL FOR
ELEVATED STRONG TO SEVERE THUNDERSTORMS OVER MUCH OF THE SOUTHERN
HALF OF OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS WITH A THREAT OF
NICKEL TO HALF DOLLAR SIZE HAIL. A SURFACE LOW PRESSURE AREA IS
EXPECTED TO DEVELOP IN WEST TEXAS TODAY THEN MOVE TOWARD SOUTH
CENTRAL OKLAHOMA LATE THIS AFTERNOON AND INTO SOUTHEAST OKLAHOMA
THIS EVENING. THE SURFACE WARM ACROSS NORTH TEXAS THIS MORNING IS
EXPECTED TO LIFT NORTHWARD TO THE VICINITY OF THE RED RIVER BY
EVENING. THE CHANCES OF BOUNDARY LAYER OR SURFACE BASED SEVERE
STORMS WILL INCREASE IN THE VICNITY OF THE WARM FRONT WITH AN
INCREASING RISK OF WIND DAMAGE AND TORNADOES. AT THIS TIME IT
APPEARS THIS THREAT IS LIKELY TO BE LIMITED TO FAR SOUTHERN SECTIONS
OF SOUTH-CENTRAL AND SOUTHEAST OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY NOV 24.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...25 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAIN ASSOCIATED WITH THE THUNDERSTORMS TODAY AND TONIGHT COULD
RESULT IN FLOODING...PARTICULARLY OVER PARTS OF CENTRAL AND SOUTHERN
OKLAHOMA AS WELL AS WESTERN NORTH TEXAS. HEAVY RAIN THE PAST SEVERAL
DAYS HAS RESULTED IN SATURATED GROUND CONDITIONS. AS ADDITIONAL
RAIN...PERHAPS 1 TO 3 INCHES...FALLS IN THESE AREAS FLOODING MAY
RESULT. ALSO...RAIN IS EXPECTED TO MIX WITH AND CHANGE TO SNOW
BEGINNING EARLY THIS EVENING IN NORTHWEST OKLAHOMA...AND THEN OVER
MUCH OF THE NORTHWEST HALF OF THE STATE OVERNIGHT. SOME SNOW
ACCUMULATION IS LIKELY BEFORE THE PRECIPITATION ENDS WEDNESDAY
MORNING.
FINALLY...AREAS OF FOG AND DRIZZLE MAY LOCALLY REDUCE VISIBILITY TO
A MILE OR LESS THIS MORNING ACROSS MUCH OF THE AREA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
NONE.
OTHER HAZARDOUS WEATHER...
TEMPERATURES WILL DROP TO FREEZING OR BELOW OVER MUCH OF OKLAHOMA
AND WESTERN NORTH TEXAS WEDNESDAY NIGHT. A HARD FREEZE IS LIKELY
OVER ABOUT THE NORTHWEST HALF OF OKLAHOMA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
2SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 721 AM CST TUE NOV 23 2004 OKZ045-231330- JEFFERSON OK- 721 AM CST TUE NOV 23 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JEFFERSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF WAURIKA AT 721 AM CST...MOVING NORTHEAST AT 25 MPH. HEAVY RAIN IS LIKELY AND SMALL HAIL IS POSSIBLE. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 741 AM CST TUE NOV 23 2004 OKZ039-231400- STEPHENS OK- 741 AM CST TUE NOV 23 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR SOUTHEASTERN STEPHENS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF LOCO AT 741 AM CST...MOVING NORTHEAST AT 30 MPH. SMALL HAIL AND HEAVY RAIN ARE LIKELY. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 820 AM CST TUE NOV 23 2004 OKZ040-046-231430- CARTER OK-GARVIN OK- 820 AM CST TUE NOV 23 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHERN CARTER AND SOUTHERN GARVIN COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER RATLIFF CITY AT 820 AM CST... MOVING NORTHEAST AT 30 MPH. SMALL HAIL AND HEAVY RAIN ARE LIKELY. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 852 AM CST TUE NOV 23 2004 OKZ050-231500- LOVE OK- 852 AM CST TUE NOV 23 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOVE COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER LEON AT 852 AM CST...MOVING NORTHEAST AT 40 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 958 AM CST TUE NOV 23 2004 OKZ031-042-231615- PONTOTOC OK-SEMINOLE OK- 958 AM CST TUE NOV 23 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR PONTOTOC AND SOUTHERN SEMINOLE COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF BYNG AT 958 AM CST...MOVING NORTHEAST AT 30 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1017 AM CST TUE NOV 23 2004 OKZ052-231630- BRYAN OK- 1017 AM CST TUE NOV 23 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN COUNTY. AT 1017 AM CST... A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF UTICA...MOVING NORTHEAST AT 35 MPH. THIS STORM WILL PRODUCE TORRENTIAL DOWNPOURS AND SMALL HAIL. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. MILLER
The Norman radar (KTLX), 187 km away, was scanning. The volume nearest the first event began at 16:53 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2004Every state in 2004This day in weather historyWarnings in Oklahoma, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5426143.